On the formation of singularities for surface water waves

Research output: Contribution to journalArticlepeer-review


A Burgers equation with fractional dispersion is proposed to model waves on the moving surface of a two-dimensional, infinitely deep water under the influence of gravity. For a certain class of initial data, the solution is shown to blow up in finite time.

Original languageEnglish (US)
Pages (from-to)1465-1474
Number of pages10
JournalCommunications on Pure and Applied Analysis
Issue number4
StatePublished - Jul 2012


  • Blowup
  • Fractional dispersion
  • Nonlinear nonlocal equations
  • Surface water waves

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics


Dive into the research topics of 'On the formation of singularities for surface water waves'. Together they form a unique fingerprint.

Cite this